I have a friend on Nplate, with ITP. He suffered tremors, convulsions and had to be hospitalized. He is now heavily sedated and in the hospital over 3 weeks. During this time he continues to get his Nplate treatments once per week in spite of a severe reaction each time. I just know that he hated the treatments and dreaded them. He had a treatment the day before he was hospitalized. Does anyone know of anyone else with a severe reaction such as this? It may be a very good drug for some but for him it seems not so good.
I was given Nplate for the first time almost 2 weeks ago. I experienced almost all of the side effects listed to a very strong degree. Thankfully I did not have tremors or cunvulsions. I experienced severe muscle/joint pain. Felt like someone was hammering on my bones. I could not use my left arm for almost a week. I suffered from horrible unmanageable headaches for almost two weeks after the injection. The headaches were so bad that I ended up in the ER a few times so they could knock me out with a high dose of morphine to avoid the pain and vomiting from the pain. I am now on a muscle relaxer to relax my muscles in my neck and shoulders which I believe is the reason for the headaches. Thank goodness the muscle relaxer is working. It does not get rid of all of the pain but it makes it tolerable. Today is actually the first day I am able to function and not lay in bed all day due to the horrible pain. I am still experiencing insomnia, weakness in joints and muscles. When my headaches would come on, my hands and feet would turn ice cold and sometimes numb. I was only given a minimal dose of Nplate, which brought my platelets from 0 to 708,000!!! I can't imagine what pain I would be experiencing if I was given the full dose, or if I had to get multiple doses of the minimal amount. I have not gotten much help from my Hematologist managing my side effects. He seems to be unclear as to why I am experiencing these side effects to such a strong degree. It's very frustrating. My regular PCP is not knowlegeable of Nplate since he is not a hematologist so he isnt much help either. I don't know what my future holds when it comes to my platelets. Once they start to taper off we will see if they hold at a normal level or if they continue to drop. If they do start to decline to a dangerous level again I'm not sure that I want another Nplate injection, unless it is my only option. The side effects have had such a strong impact on my body that I don't know if I can handle going through that again. Especially by choice!! I hope your friend is doing better and they have found a resolution for him. Tell him I feel his pain and wish him the very best. It's not a fun thing to go through... Best of luck
- Nplate Information for Consumers
- Nplate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nplate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Aug 2012 • 2 answers
Idiopathic (Immune) Thrombocytopenic Purpura - I have been an ITP patient since October 2008. I was?
Posted 4 Mar 2013 • 4 answers
Posted 22 Mar 2013 • 1 answer
Posted 17 Jul 2013 • 1 answer
Posted 15 Dec 2014 • 1 answer